[Cerebral edema with hyperammonemia in valpromide poisoning. Manifestation in an adult, of a partial deficit in type I carbamylphosphate synthetase].
Аннотация
A case of cerebral oedema developed during an apparently common attempted suicide with valpromide is reported. The most conspicuous biochemical abnormality was hyperammonaemia. The oedema proved refractory to the standard medical treatment of intracranial hypertension, and decompressive craniectomy was performed with only minor sequelae. The cerebral oedema cum hyperammonaemia syndrome led to the discovery, in this hitherto asymptomatic adult subject, of a 50 per cent deficiency in type a carbamyl phosphate synthetase liver activity. By completing such a deficiency, valproate may produce an extremely serious syndrome resembling the neonatal encephalopathy due to complete enzyme deficiencies in the urea cycle. All valpromide or valproate intoxications probably are cerebral oedemas with hyperammonaemia akin ti Reye's syndrome. All accidents of this type occurring during treatment or poisoning with valproate should be investigated for urea cycle enzyme abnormalities.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.